Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 51, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 7, 2005, 3:50 PM CDT for LaPorte County, Starke County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 3:50 PM CDT (20:50 UTC)
- Expired
- Jun 7, 2005, 4:32 PM CDT
- In force
- 42 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties LaPorte County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 98 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 072050 SVRIWX INC091-149-072145- /O.NEW.KIWX.SV.W.0051.050607T2050Z-050607T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 350 PM CDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LA PORTE COUNTY IN INDIANA STARKE COUNTY IN INDIANA * UNTIL 445 PM CDT(445 PM EST) * AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 7 MILES WEST OF WANATAH...OR ABOUT 4 MILES SOUTHEAST OF VALPARAISO...AND MOVING EAST AT 25 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... WANATAH AND WESTVILLE... KINGSFORD HEIGHTS... HAMLET... KOONTZ LAKE... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4150 8714 4133 8709 4133 8647 4162 8650 $$
2 follow-up statements
000 WWUS53 KIWX 072123 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 423 PM EST TUE JUN 7 2005 INC091-149-072145- /O.CON.KIWX.SV.W.0051.000000T0000Z-050607T2145Z/ LA PORTE IN-STARKE IN- 423 PM CDT TUE JUN 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT(445 PM EST) FOR... LA PORTE COUNTY IN INDIANA STARKE COUNTY IN INDIANA AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES SOUTHWEST OF KINGSFORD HEIGHTS...OR ABOUT 11 MILES SOUTHEAST OF WESTVILLE...AND MOVING EAST AT 25 MPH. LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... WANATAH...KINGSBURY...HAMLET AND KOONTZ LAKE. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4150 8714 4133 8709 4133 8647 4162 8650 $$
000 WWUS53 KIWX 072132 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 432 PM EST TUE JUN 7 2005 INC091-149-072142- /O.CAN.KIWX.SV.W.0051.000000T0000Z-050607T2145Z/ LA PORTE IN-STARKE IN- 432 PM CDT TUE JUN 7 2005 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR... LA PORTE COUNTY IN INDIANA STARKE COUNTY IN INDIANA AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4150 8714 4133 8709 4133 8647 4162 8650 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:15 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 7, 2:15 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA ISSUED BY NATIONAL WEATHER SERVICE INDIANAPOLIS IN 215 PM EST TUE JUN 7 2005 .DISCUSSION...AT 19Z...IWX RADAR SHOWING A COUPLE OF TSRA OVR WRN INDIANA. CURRENT SAT TRENDS ALSO SUGGESTING CU DEVELOPMENT OVR CWA. SCT TSRAS WL CONT TO BE POSSIBLE FOR THE REMAINDER OF THE AFTERNOON. MODELS IN FAIR AGREEMENT THRU FIRST 36 HRS. BY 42 HRS...BEGIN TO SEE SOME DIFFERENCES IN H5 S/WVS. GFS DEVELOPS S/WV OVR CTRL KS BY 06Z THUR WHILE NAM HAS THIS WAVE FURTHER EAST. BY 12Z THUR...NAM INDICATES STRONG S/WV OVR NERN KS/NWRN MO. GFS HAS WEAKER WAVE OVR CTRL OK. UKMET TRENDING MORE IN LINE WITH NAM FOR FIRST COUPLE OF DAYS. THEREAFTER...MODELS ONCE AGAIN IN GENERALLY AGREEMENT. FOR NOW...WL LEAN TOWARD BLEND WITH AN EMPHASIS ON NAM THRU 60 HRS THEN BLEND THEREAFTER. MAIN FORECAST CHALLENGE WL BE TSRA CHCS THRU PD. WMFNT WL LINGER OVR CTRL MI TONIGHT. MUCH OF FA WL BE IN WARM SECTOR OF NEXT WX SYSTEM. TIME SECTIONS SHOW A LITTLE MOISTURE AND LIFT OVRNGT TONIGHT. NOT CONVINCED THAT POPS ARE WARRANTED THOUGH. THERE IS NO REALLY DOMINATE FEATURE TO GENERATE A SUBSTANTIAL AMOUNT OF LIFT. IF ANYTHING...A SCHC WOULD BE THE MOST LIKELY SCENARIO. WL DECIDE ON NO VS SCHC POPS BY ISSUANCE TIME BASED ON SAT/RADAR TRENDS. WED INTO WED NGT...WM FNT REMAINS N OF FA WITH CDFNT WELL W. TIME SECTIONS AND SOUNDINGS CONT TO INDICATE SOME MOISTURE AND LIMITED LIFT AROUND. S TO SW WINDS WL HELP KEEP DEWPOINTS AND TEMPS HIGH. AS S/WVS EJECT ACROSS GRT LKES REGION...COULD SEE SOME CONVECTION POP UP. WL MAKE LITTLE CHANGE TO WX/POP FORECAST AS TIMING OF S/WVS HARD TO PINPOINT. TSRA CHCS CONT THRU THE WEEKEND. LIS AND CAPES SHOW CONDITIONS ARE UNSTABLE THRU PD. THIS IS REASONABLE GIVEN ABUNDANT SUNSHINE...SOUTH TO SWRLY WINDS AND HIGH DEWPOINTS. WL HAVE TO KEEP A CLOSE EYE ON ANY STORMS THAT DO DEVELOP AS SVR WX IS A POSSIBILITY. GIVEN WARM MOISTURE CONTS WL CONT OVR NEXT SEVERAL DAYS...TEMPS WL CONT TO BE ABV NORMAL. DAYTIME HIGHS IN THE 80S AND 90S WITH NIGHTTIME LOWS IN THE 60S AND 70S WL BE THE RULE FOR THE NEXT SEVERAL DAYS. DO NOT PLAN ON MAKING ANY SIGNIFICANT CHGS TO CURRENT TEMP FORECAST. && .AVIATION... 18Z-18Z. QUIET WX OVER NRN INDIANA DURING THE TAF PD AS UPPER LOW OVER PACNW EJECTS ANOTHER LOW INTO NORTH DAKOTA BY 18Z WED. STATNRY/WMFNT STREWN ACRS WI AND CNTRL MI WILL STAY WELL NORTH OF THE TAF SITES TONIGHT. NAM AND TO A LESSER EXTENT THE GFS/NGM IS SHOWING STRONG UVVS AND THETA E RIDGE AXIS NEAR KSBN AROUND MIDNIGHT TONIGHT. WITH LLVL MOISTURE AND INSTABILITY IN PLACE COULD SEE SOME SCT CONVECTION OVERNIGHT. OTHER POSSIBILITY IS OVERNIGHT MCS OVR WI COULD TAKE A DIVE SOUTH. WITH LACK OF FOCUSING MECHANISM FOR TSRA DEVELOPMENT WILL NOT PUT THUNDER IN THE TAFS BUT WILL HIGHLIGHT INSTEAD WITH MENTION OF CB. && .IWX WATCHES/WARNINGS/ADVISORIES... .IN...NONE .MI...NONE .OH...NONE .LK MI...NONE && AVIATION...SALLY PUBLIC...BIELINSKI
Hazardous weather outlook, Jun 7, 4:55 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 455 AM EST TUE JUN 7 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-080954- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 455 AM EST TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH SUNDAY. THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS THROUGH THIS PERIOD...BUT EXACTLY WHEN ANY STORMS WILL POSE A DISCRETE SEVERE WEATHER RISK REMAINS UNCERTAIN. LOCALLY HEAVY RAIN WILL LIKELY ACCOMPANY THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-080954- 455 AM EST TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH SUNDAY. THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS THROUGH THIS PERIOD...BUT EXACTLY WHEN ANY STORMS WILL POSE A DISCRETE SEVERE WEATHER RISK REMAINS UNCERTAIN. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX FISHER
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:07 PM CDT | Special Marine Warning | IWX | 53 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.